Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Surfaces with $p_g=q=3$


Authors: Christopher D. Hacon and Rita Pardini
Journal: Trans. Amer. Math. Soc. 354 (2002), 2631-2638
MSC (2000): Primary 14J29
DOI: https://doi.org/10.1090/S0002-9947-02-02891-X
Published electronically: March 14, 2002
MathSciNet review: 1895196
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We classify minimal complex surfaces of general type with $p_g=q=3$. More precisely, we show that such a surface is either the symmetric product of a curve of genus $3$ or a free $\mathbb{Z} _2-$quotient of the product of a curve of genus $2$ and a curve of genus $3$. Our main tools are the generic vanishing theorems of Green and Lazarsfeld and the characterization of theta divisors given by Hacon in Corollary 3.4 of Fourier transforms, generic vanishing theorems and polarizations of abelian varieties.


References [Enhancements On Off] (What's this?)

  • [ACGH] E. Arbarello, M. Cornalba, P. Griffiths, J. Harris, Geometry of algebraic curves, Volume I, Grundlehren der Math. Wiss. 267, Springer-Verlag, 1985. MR 86h:14019
  • [Be1] A. Beauville, Annulation du $H^1$ pour les fibrés en droites plats, Complex Algebraic Varieties, Proc. Conf., Bayreuth, 1990, Springer Lecture Notes in Math. 1507 (1992), 1-15. MR 94a:14048
  • [Be2] A. Beauville, L'inegalité $p_g\ge 2q-4$ pour les surfaces de type général, Appendix to [De], Bull. Soc. Math. France 110 (1982), 343-346.
  • [CCM] F. Catanese, C. Ciliberto, M. Mendes Lopes, On the classification of irregular surfaces of general type with non birational bicanonical map, Trans. Amer. Math. Soc. 350 (1998), 275-308. MR 98h:14043
  • [De] O. Debarre, Inégalités numériques pour les surfaces de type général, Bull. Soc. Math. France 110 (1982), 319-342. MR 84f:14026
  • [EL] L. Ein, R. Lazarsfeld, Singularities of theta divisors, and birational geometry of irregular varieties, J. Amer. Math. Soc. 10, 1 (1997), 243-258. MR 97d:14063
  • [GL1] M. Green, R. Lazarsfeld, Deformation theory, generic vanishing theorems, and some conjectures of Enriques, Catanese and Beauville, Invent. Math. 90 (1987), 389-407. MR 89b:32025
  • [GL2] M. Green, R. Lazarsfeld, Higher obstructions to deforming cohomology groups of line bundles, J. Amer. Math. Soc. 4 (1991), 87-103. MR 92i:32021
  • [Hac] C. Hacon, Fourier transforms, generic vanishing theorems and polarizations of abelian varieties, Math. Zeit. 235 (2000), 717-726. MR 2002c:14070
  • [HP] C. Hacon, R. Pardini On the birational geometry of varieties of maximal Albanese dimension, J. reine angew. Math. (to appear)
  • [LB] H. Lange, C. Birkenhake Complex abelian varieties, Grundlehren der Math. Wiss. 302, Springer-Verlag, 1992. MR 94j:14001
  • [Pa] R. Pardini, Abelian covers of algebraic varieties, J. Reine Angew. Math. 417 (1991), 191-213. MR 92g:14012
  • [Pi] G. P. Pirola, Surfaces with $p_g=q=3$, Manuscripta Mathematica (to appear)
  • [Se] F. Serrano, Isotrivial fibred surfaces, Annali di Matematica Pura ed Applicata (IV), 171 (1996), 63-81. MR 98e:14036
  • [Si] C. Simpson, Subspaces of moduli spaces of rank one local systems, Ann. Sci. École Norm. Sup. 4), 26, 3, (1993), 361-401. MR 94f:14008
  • [Xi] G. Xiao, Surfaces fibrées en courbes de genre deux, Springer L. N. M. 1137 (1985). MR 88a:14042

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14J29

Retrieve articles in all journals with MSC (2000): 14J29


Additional Information

Christopher D. Hacon
Affiliation: Department of Mathematics, Surge Bldg., 2nd floor, University of California, Riverside, California 92521-0135
Email: hacon@math.ucr.edu

Rita Pardini
Affiliation: Dipartimento di Matematica, Università di Pisa, Via Buonarroti, 2, 56127 Pisa, Italy
Email: pardini@dm.unipi.it

DOI: https://doi.org/10.1090/S0002-9947-02-02891-X
Received by editor(s): March 5, 2001
Published electronically: March 14, 2002
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society